Alert archive / North Carolina / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at May 23, 2022, 3:55 PM EDT for Alamance County, North Carolina. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2022, 3:55 PM EDT (19:55 UTC)
- Expired
- May 23, 2022, 5:48 PM EDT
- In force
- 113 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Alamance County, NC
The radar
The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 4:30 PM EDT | FLASH FLOOD | 2 Nne Burlington, NC | KEY STREET IN BURLINGTON CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
259
WGUS52 KRAH 231955
FFWRAH
NCC001-232200-
/O.NEW.KRAH.FF.W.0004.220523T1955Z-220523T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
355 PM EDT Mon May 23 2022
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Central Alamance County in central North Carolina...
* Until 600 PM EDT.
* At 355 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Burlington, Graham, Mebane, Elon, Gibsonville, Haw River,
Swepsonville, Alamance, Glen Raven, Lake Cammack Park & Marina,
Lake Burlington, Union Ridge, Altamahaw-Ossipee and Lake
Mackintosh Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3614 7952 3621 7941 3625 7933 3625 7932
3625 7930 3624 7929 3624 7926 3623 7926
3622 7926 3619 7926 3615 7926 3613 7926
3612 7926 3606 7927 3601 7934 3598 7942
3597 7950 3597 7954 3601 7954
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GIH2 follow-up statements
851
WGUS72 KRAH 232027
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
427 PM EDT Mon May 23 2022
NCC001-232200-
/O.CON.KRAH.FF.W.0004.000000T0000Z-220523T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-
427 PM EDT Mon May 23 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING
FOR CENTRAL ALAMANCE COUNTY...
At 427 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2.5 inches of rain have
fallen. The heaviest rain has moved out of this area, but additional
rainfall amounts of 0.5 to 1 inch are still possible in the warned
area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Burlington, Graham, Mebane, Elon, Gibsonville, Haw River,
Swepsonville, Alamance, Glen Raven, Lake Cammack Park & Marina,
Lake Burlington, Union Ridge, Altamahaw-Ossipee and Lake
Mackintosh Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3614 7952 3621 7941 3625 7933 3625 7932
3625 7930 3624 7929 3624 7926 3623 7926
3622 7926 3619 7926 3615 7926 3613 7926
3612 7926 3606 7927 3601 7934 3598 7942
3597 7950 3597 7954 3601 7954
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GIH179
WGUS72 KRAH 232148
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
548 PM EDT Mon May 23 2022
NCC001-232158-
/O.CAN.KRAH.FF.W.0004.000000T0000Z-220523T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-
548 PM EDT Mon May 23 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL ALAMANCE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3614 7952 3621 7941 3625 7933 3625 7932
3625 7930 3624 7929 3624 7926 3623 7926
3622 7926 3619 7926 3615 7926 3613 7926
3612 7926 3606 7927 3601 7934 3598 7942
3597 7950 3597 7954 3601 7954
$$
GIHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:30 PM EDT, 25 minutes earlier.
Area forecast discussion, May 23, 3:30 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 330 PM EDT Mon May 23 2022 .SYNOPSIS... An area of low pressure over Georgia will track ENE along a quasi- stationary sfc front that will extend across central NC through Tuesday. Another wet system is expected to affect the region mid to late week. && .NEAR TERM /THROUGH TONIGHT/... As of 10 AM Monday... ...Marginal Risk (level 1) for severe weather (damaging wind gusts and isolated tornado) this afternoon and evening... ...Much needed widespread rainfall anticipated today and tonight... As of 10 AM Monday... A cold front across north central portions of NC is forecast to sag south into southern NC through the morning and early afternoon hours. Meanwhile to our southwest, a tropical disturbance and associated surface low currently over AL/GA will move northeastward throughout the day, crossing the Carolinas this evening and tonight before reaching the Mid-Atlantic by early Tuesday morning. Strengthening moisture transport ahead of the disturbance will advect anomalously moist precipitable water values of 1.75-2" into central NC, which will likely be a daily record maximum per GSO RAOB dating back to 1948. Through partial breaks in the cloud cover, moderate destabilization and low-level convergence along and south of the front will serve as the initial focus for showers and thunderstorms between 18 to 21z, followed quickly by the arrival of the primary convective inflow band moving NE through the area. Shear will increase through the afternoon and evening, including some backing of the low-level flow in response to the 1000-850mb low pressure wave lifting north into the area. Along with a chance for thunderstorm wind damage, this increase in low-level shear and helicity will also bring a risk for an isolated tornado. Convection intensity and the severe threat should greatly diminish between 00 to 03z as airmass stabilizes. However, rain chances will continue overnight, especially across the northern portions of the forecast area as the upper waves moves through. Given the anomalously moist air in place and with the potential for some locations to experience 2 or 3 rounds of rainfall, QPF of 1 to 2 inches is expected, with locally higher amounts of +3 inches possible. Given the ongoing drought conditions across eastern NC combined with low soil moisture levels from the recently hot temperatures, most areas should be able to handle this amount of rain. However, isolated flooding will be possible, especially in urban and small stream runoff issues. Highs today will be govern by the location of the front, ranging from cooler temps in the lower 70s across the north to lower/mid 80s across the south. Lows tonight ranging from upper 50s/near 60 north to upper 60s/near 70 south. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 1258 PM Monday... Surface boundary will still be hung up across the area Tuesday morning (roughly along US-1) and it's likely that there will be showers and isolated thunderstorms ongoing at daybreak as the surface low traverses the area. Surface based instability and best BL-rooted thunderstorm chances during the day Tuesday will be in the warm sector south and east of the front (generally Sandhills/southern Coastal Plain) although elevated instability could allow for an occasional rumble of thunder anywhere across central NC. Eventually the surface low will move offshore with moist northeasterly flow pushing the front southward and CAD taking hold across a good majority of the area. The southern Coastal Plain is likely to remain within the warm unstable sector all day into the evening hours, and PoPs will remain highest in that area in particular. Temperatures tomorrow will vary considerably across the area with upper 60s in the NW and mid 80s in the SE. Lows in the upper 50s NW, mid 60s SE. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 1258 PM Monday... Wednesday looks to be the driest day of the week with the front just south of the area. Relatively cool northeasterly flow will lead to cloudy skies along with the potential for some drizzle and/or very light rain but overall confidence in this scenario is low and I will only mention 15-20 PoPs during the daytime hours. Slightly higher precip chances will be confined to the Sandhills/southern Coastal Plain in the vicinity of the stalled surface boundary across SC. Temperatures will be below normal on Wednesday ranging from the lower 70s to the north to the lower 80s in the south. Lows in the lower 60s. Meanwhile to the west, an upper low will move out of the southern Plains and into the lower OH valley Thursday with a broad area of southwest flow aloft overspreading the Mid Atlantic. This will allow the stalled boundary to retreat northward as a warm front, once again putting NC into the warm sector ahead of an approaching low. Temperatures should easily return to the upper 70s to mid 80s on Thursday, with similar but slightly lower temps on Friday. Lee troughing near the mountains will likely serve as a focal point for shower and storm development Thursday afternoon and evening, before showers and storms move eastward across the remainder of the area on Friday. At the same time the upper low and attendant surface cold front will slowly move through the area, bringing increased chances of showers and storms to close out the week. Anomalously high PW's will precede this trough much like what we've seen recently and some localized areas of heavy rain can't be ruled out Thursday and especially Friday. There are still varying solutions with respect to how quickly the upper low exits the area, and this is also evident in the ensembles and ensemble clusters. There's at least a small consensus showing cyclonic flow aloft across the area through the weekend but with rising heights nudging into the southwest Piedmont. This should yield steadily rising temperatures that are slightly above normal for late May along with a very low end chance (20 percent) of showers and storms Sunday into Monday. && .AVIATION /19Z MONDAY THROUGH FRIDAY/... As of 330 PM Monday... 24 hour TAF period: An area of low pressure tracking along a nearly stationary front will result in periods of showers and storms through Tuesday afternoon/evening. In addition to the sub-VFR restrictions associated with the stronger convection, moisture pooling along the front will result in the development of widespread LIFR to IFR ceilings this evening and tonight. IFR to MVFR conditions will linger into the afternoon on Tuesday, with the potential for ceilings to lift to low-end VFR across southern NC, including KFAY. Looking ahead: Widespread LIFR to IFR sub-VFR conditions in stratus and fog is expected again Tuesday night/Wednesday morning. Some improvement is expected Wednesday into Thursday before another cold front brings showers/storms and another round of sub-VFR weather to close out the week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...CBL SHORT TERM...Leins LONG TERM...Leins AVIATION...CBL/Badgett
Hazardous weather outlook, May 23, 10:02 AM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1002 AM EDT Mon May 23 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-241415- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 1002 AM EDT Mon May 23 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. There is a Marginal (Level 1) Risk of severe thunderstorms this afternoon and evening, generally for areas south of Interstate 85. Damaging wind gusts are the primary hazard. An isolated tornado will be possible along the track of low pressure later today into the evening. In addition, heavy rainfall with localized areas of up to 3 inches can be expected this afternoon and tonight. Minor flooding of urban areas and small streams can be expected. Isolated flash flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 23, 3:12 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
312 PM EDT Mon May 23 2022
NCZ040-075>077-086-232015-
Lee NC-Chatham NC-Hoke NC-Harnett NC-Moore NC-
312 PM EDT Mon May 23 2022
...Strong thunderstorms will impact portions of central Moore,
Harnett, Lee, northern Hoke and southeastern Chatham Counties through
415 PM EDT...
At 312 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Carthage to near Southern Pines to 6 miles
south of Aberdeen. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sanford, Southern Pines, Lillington, Carthage, Aberdeen, Angier,
Erwin, Whispering Pines, Coats and Broadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Raleigh.
&&
LAT...LON 3500 7941 3520 7943 3542 7949 3571 7912
3561 7899 3552 7869 3545 7862 3540 7860
3536 7856 3526 7881 3526 7882 3524 7887
3523 7888 3519 7909 3513 7911
TIME...MOT...LOC 1912Z 237DEG 44KT 3541 7944 3523 7937 3505 7941
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LeinsSpecial weather statement, May 23, 3:26 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
326 PM EDT Mon May 23 2022
NCZ022-023-039-232030-
Guilford NC-Alamance NC-Randolph NC-
326 PM EDT Mon May 23 2022
...A strong thunderstorm will impact portions of northwestern
Alamance, northeastern Randolph and eastern Guilford Counties through
430 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Randleman, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greensboro, Burlington, Graham, Randleman, McLeansville, Elon,
Gibsonville, Pleasant Garden, Swepsonville and Alamance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3602 7935 3579 7974 3593 7992 3624 7959
3624 7953 3625 7953 3625 7950
TIME...MOT...LOC 1925Z 226DEG 22KT 3591 7979
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
JDLocal storm report, May 23, 3:27 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT MON MAY 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG 5 NNE MARTHA 35.68N 79.98W
05/23/2022 RANDOLPH NC TRAINED SPOTTER
TWO TREES BLOWN DOWN ALONG WITH LARGE LIMBS
NEAR THE INTERSECTION OF JACKSON CREEK RD
AND PARKER MILL RD NEAR MARTHA.
&&
KCLocal storm report, May 23, 3:32 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON MAY 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 5 NNE MARTHA 35.68N 79.97W
05/23/2022 RANDOLPH NC PUBLIC
TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.
TIME ESTIMATED BY RADAR.
&&
KCSpecial weather statement, May 23, 3:51 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
351 PM EDT Mon May 23 2022
NCZ026-027-041>043-078-089-232045-
Nash NC-Johnston NC-Franklin NC-Sampson NC-Wake NC-Wayne NC-
Wilson NC-
351 PM EDT Mon May 23 2022
...A cluster of strong thunderstorms will impact portions of Wayne,
southwestern Nash, northeastern Sampson, southeastern Wake,
southwestern Wilson, Johnston and south central Franklin Counties
through 445 PM EDT...
At 350 PM EDT, Doppler radar was tracking strong thunderstorms near
Smithfield, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goldsboro, Smithfield, Garner, Clayton, Mount Olive, Zebulon, Benson,
Fremont, Walnut Creek and Bailey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7793
3517 7797 3519 7802 3518 7807 3519 7816
3509 7817 3508 7816 3513 7840 3527 7859
3534 7853 3549 7866 3554 7872 3602 7832
3575 7805 3558 7781 3543 7783 3538 7780
TIME...MOT...LOC 1950Z 204DEG 21KT 3556 7837
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JDLocal storm report, May 23, 3:54 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT MON MAY 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 4 WSW MONCURE 35.59N 79.15W
05/23/2022 LEE NC TRAINED SPOTTER
TREES AND POWER LINES DOWN ON DEEP RIVER
ROAD.
&&
KCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:31 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 59 min |
| May 23, 1:44 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 61 min |
| May 23, 1:59 PM EDT | Tornado Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 46 min |
| May 23, 2:26 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Davidson, Montgomery, Moore, Randolph | 64 min |
| May 23, 2:32 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Montgomery, Moore, Richmond, Scotland | 43 min |
| May 23, 2:36 PM EDT | Special Weather Statement | RAH | Alamance | 54 min |
| May 23, 2:49 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 56 min |
| May 23, 2:49 PM EDT | Tornado Warning | RAH | Chatham, Lee, Moore | 31 min |
| May 23, 3:12 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 63 min |
| May 23, 3:13 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 62 min |
| May 23, 3:18 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford, Orange | 39 min |
| May 23, 3:23 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Lee, Orange | 51 min |
| May 23, 3:26 PM EDT | Special Weather Statement | RAH | Alamance | 64 min |
| May 23, 3:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 57 min |
| May 23, 3:51 PM EDT | Areal Flood Advisory | RAH | Guilford | 100 min |
| May 23, 3:51 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 54 min |
| May 23, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 50 min |
| May 23, 4:05 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 55 min |
| May 23, 4:06 PM EDT | Tornado Warning | RAH | Durham, Franklin, Granville, Wake | 39 min |
| May 23, 4:11 PM EDT | Tornado Warning | RAH | Durham, Franklin, Granville, Vance | 34 min |
| May 23, 4:17 PM EDT | Flash Flood Warning | RAH | Orange | 2 hr |
| May 23, 4:23 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Harnett, Johnston, Lee, Wake | 114 min |
| May 23, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Nash, Vance | 56 min |
| May 23, 4:54 PM EDT | Special Weather Statement | RAH | Granville, Vance | 66 min |
| May 23, 4:58 PM EDT | Tornado Warning | RAH | Franklin, Halifax, Warren | 16 min |
| May 23, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 70 min |
| May 23, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 61 min |
| May 23, 5:44 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 61 min |
| May 23, 5:54 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 2 hr |
| May 23, 7:34 PM EDT | Special Weather Statement | RAH | Anson, Montgomery | 56 min |
Nearby
Flash Flood Warnings in North Carolina, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.